Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A local min-max-orthogonal method for finding multiple solutions to noncooperative elliptic systems

Authors: Xianjin Chen and Jianxin Zhou
Journal: Math. Comp. 79 (2010), 2213-2236
MSC (2010): Primary 35A15, 58E05, 58E30
Published electronically: March 26, 2010
MathSciNet review: 2684362
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A local min-max-orthogonal method together with its mathematical justification is developed in this paper to solve noncooperative elliptic systems for multiple solutions in an order. First it is discovered that a noncooperative system has the nature of a zero-sum game. A new local characterization for multiple unstable solutions is then established, under which a stable method for multiple solutions is developed. Numerical experiments for two types of noncooperative systems are carried out to illustrate the new characterization and method. Several important properties for the method are explored or verified. Multiple numerical solutions are found and presented with their profiles and contour plots. As a new bifurcation phenomenon, multiple asymmetric positive solutions to the second type of noncooperative systems are discovered numerically but are still open for mathematical verification.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 35A15, 58E05, 58E30

Retrieve articles in all journals with MSC (2010): 35A15, 58E05, 58E30

Additional Information

Xianjin Chen
Affiliation: Institute for Mathematics & Its Application, University of Minnesota, Minneapolis, Minnesota 55455

Jianxin Zhou
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843

Keywords: Cooperative/noncooperative systems, multiple solutions, local min-orthogonal method, saddle points, strongly indefinite
Received by editor(s): January 27, 2009
Received by editor(s) in revised form: August 1, 2009
Published electronically: March 26, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society